Alert archive / Texas / Small Craft Advisories in 2016

Small Craft Advisory 38, NWS Brownsville, TX

October 8, 2016

NWS Brownsville, TX issued this small craft advisory at Oct 8, 2016, 7:54 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Oct 8, 2016, 7:54 AM CDT (12:54 UTC)
Expired
Oct 8, 2016, 4:00 PM CDT
In force
8 hr
Issued by
NWS Brownsville, TX

The text

As transmitted.

151 
WHUS74 KBRO 081254
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
754 AM CDT SAT OCT 8 2016

...STRONG NORTH NORTHEAST WINDS BEHIND FRONT...

.WINDS HAVE INCREASED OFFSHORE BEHIND A COLD FRONT. WINDS WILL
DECREASE LATER TODAY AS HIGH PRESSURE SETTLES OVER THE AREA.

GMZ170-175-081500-
/O.NEW.KBRO.SC.Y.0038.161008T1254Z-161008T1500Z/
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
754 AM CDT SAT OCT 8 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM CDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CDT THIS MORNING.

* WINDS...NORTH NORTHEAST 20 TO 25 KNOTS.

* WAVES/SEAS...FOUR TO SEVEN FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
3 follow-up statements
420 
WHUS74 KBRO 081451
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
951 AM CDT SAT OCT 8 2016

...STRONG NORTH NORTHEAST WINDS BEHIND FRONT...

.WINDS HAVE INCREASED OFFSHORE BEHIND A COLD FRONT. WINDS WILL
DECREASE LATER TODAY AS HIGH PRESSURE SETTLES OVER THE AREA.

GMZ170-175-081800-
/O.EXT.KBRO.SC.Y.0038.000000T0000Z-161008T1800Z/
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
951 AM CDT SAT OCT 8 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

* WINDS...NORTH NORTHEAST 20 TO 25 KNOTS.

* WAVES/SEAS...FOUR TO SEVEN FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
413 
WHUS74 KBRO 081752
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1252 PM CDT SAT OCT 8 2016

...STRONG NORTH NORTHEAST WINDS BEHIND FRONT...

.WINDS AND SEAS HAVE INCREASED OFFSHORE BEHIND A COLD FRONT.
WINDS WILL DECREASE LATER TODAY AS HIGH PRESSURE SETTLES OVER THE
AREA.

GMZ170-175-082100-
/O.EXT.KBRO.SC.Y.0038.000000T0000Z-161008T2100Z/
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
1252 PM CDT SAT OCT 8 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

* WINDS...NORTH NORTHEAST 18 TO 24 KNOTS.

* WAVES/SEAS...FOUR TO SEVEN FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
742 
WHUS74 KBRO 082111
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
411 PM CDT SAT OCT 8 2016

...SLOW IMPROVEMENT TO BOATING CONDITIONS THIS EVENING THROUGH
SUNDAY...

.HIGH PRESSURE RIDGE BUILDING FROM NORTHEAST TEXAS THROUGH THE
LOWER TEXAS GULF WATERS TONIGHT AND SUNDAY WILL CONTINUE TO
PRODUCE GUSTY WINDS AND MODERATE SEAS. CONDITIONS WILL REQUIRE
CAUTION FOR SMALL CRAFT THROUGH SUNDAY...WITH FURTHER IMPROVEMENT
SUNDAY NIGHT AND MONDAY.

GMZ170-175-082215-
/O.EXP.KBRO.SC.Y.0038.000000T0000Z-161008T2100Z/
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
411 PM CDT SAT OCT 8 2016

...SMALL CRAFT ADVISORY HAS EXPIRED...

WHILE WINDS REMAIN GUSTY ACROSS THE LOWER TEXAS GULF WATERS AND
LAGUNA MADRE THIS AFTERNOON...AVERAGE SPEEDS SHOULD REMAIN BELOW
20 KNOTS. A FEW GUSTS AT OR ABOVE 20 KNOTS WILL CONTINUE THROUGH
SUNDAY MORNING. COMBINED SEAS WILL CONTINUE AT 4 TO 6 FEET WITH A
FEW POCKETS REACHING 7 FEET INTO SUNDAY MORNING...AND GENERALLY
CHOPPY WATERS ARE EXPECTED ON LAGUNA MADRE BAY.  

SMALL CRAFT SHOULD CONTINUE TO EXERCISE CAUTION THROUGH AT LEAST
SUNDAY MORNING.

$$

52/BSG

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Oct 8, 6:51 AM CDT, 1 hour 3 minutes earlier.

Area forecast discussion, Oct 8, 6:51 AM CDT, 1 hour 3 minutes before
Area Forecast Discussion...UPDATED
National Weather Service BROWNSVILLE TX
651 AM CDT Sat Oct 8 2016

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...Surface obs from around the RGV indicate that the
cold front is just passing over the BRO area this morning with
light north to northeast winds building over Deep South TX in its
wake. KBRO radar shows scattered echoes mostly to the south of
the RGV moving west southwest. A few isold showers have broken out
over Cameron County and just offshore moving to the southwest.  NAM
forecast soundings indicate drier air will start moving into the
area from the north at all levels of the atms over the next 24
hours. This will likely result in VFR ceilings with some brief
reductions to MVFR levels early this morning.

&&

.PREV DISCUSSION... /issued 420 AM CDT Sat Oct 8 2016/

SHORT TERM (Now through Sunday): Although the surface obs from
around the area show a light north to northeast surface wind...the
latest radar mosaic from over the region shows what appears to be
the actual front over southern Kenedy...Willacy and Hidalgo
counties moving south. KBRO radar also shows conv continuing to
the south of the RGV moving WSW with some isold conv developing
over Cameron County.

The short term model guidance maintains surface and mid level
ridging over the area through Sunday with the cold front gradually
pushing south of the area. With the ridging prevailing over the
region the atms will be gradually drying out and stabilizing with
time reducing the conv potential a bit. However despite the drying
of the atms the short term model pop guidance hint at some potential
for isold weak conv persisting into Sunday. The GFS is the most
aggressive in holding onto pops for the weekend with the NAM
actually showing better pops for tomorrow. So will opt for a model
blend for pops through Sunday which maintains some conv especially
across the southernmost tip of TX.

The GFS temps come in the coolest of the three short term model sets
mainly due to their higher pops while the ECMWF has the warmest
short term temps. CAA in the wake of this front will likely be
pretty weak. In addition the daytime heating should negate any CAA
that occurs. The main impact will be the reduction in low level
dewpoints throughout tomorrow.

Will opt for temps closer to the NAM/ECMWF numbers as believe the
cooler GFS number are a bit overdone.

LONG TERM (Sunday Night through Friday Night): Mid level ridging
and broad surface high pressure will dominate much of the forecast
period. A weak mid level trough moving across the Southern Plains
Monday into Tuesday will reinforce mid level and surface dry air.
Low temperatures Sunday night and Monday night will range from the
upper 50s across the Northern Ranchlands to the mid to upper 60s
across the Rio Grande Valley. High temperatures will range from the
upper 80s along the beaches to the low 90s at most locations through
the period. Low level moisture will begin to increase towards the
end of the week resulting in a slight chance of showers offshore and
possible some sea breeze activity. As moisture slowly increases,
temperatures will gradually increase, especially overnight lows.

MARINE: Now through Sunday...Buoy020 reports an ENE wind at 15g19kts
with swells around 5 ft. The marine conditions should remain near
SCEC criteria throughout today and tonight with the PGF starting
to weaken tomorrow allowing for the winds and seas to decrease.
Some brief SCA conditions may be possible over the next 24 hours
across the Gulf waters but will not post any SCA at this time.

Sunday Night through Wednesday Night: light to moderate winds and
low to moderate seas will prevail through the period as surface high
pressure persists across the northern Gulf of Mexico.

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&

This product is also available on the web at:
HTTP://WEATHER.GOV/RGV

Short Term...60
Long Term...63
Graphicast/Upper air...69
Hazardous weather outlook, Oct 8, 7:48 AM CDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
748 AM CDT SAT OCT 8 2016

TXZ248>257-091300-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
748 AM CDT SAT OCT 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH
TEXAS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK OF RIP CURRENTS AT AREA BEACHES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

AN ELEVATED RISK OF RIP CURRENTS WILL BE POSSIBLE AT AREA BEACHES
THROUGH EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-091300-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
748 AM CDT SAT OCT 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF
MEXICO AND THE LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT

SMALL CRAFT ADVISORY CONDITIONS ARE IN EFFECT FOR THE OFFSHORE
WATERS THIS MORNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Small Craft Advisories in Texas, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.